Evidence map›Paper›PMID 34928466›Full record

ArticleThe Egyptian heart journal : (EHJ) : official bulletin of the Egyptian Society of Cardiology2021

Kounis syndrome secondary to nimesulide ingestion: a case report.

Yamasandi Siddegowda Shrimanth, Krishna Santosh Vemuri, Atit A Gawalkar, Soumitra Ghosh, Jyothi Vijay, Thammannagowda Prarthana, Bhupendra Kumar Sihag

Open access · diamondAbstract read
In one paragraph

Article in The Egyptian heart journal : (EHJ) : official bulletin of the Egyptian Society of Cardiology, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
0.5field-weighted citation impact, top 36% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 6 citations in OpenAlex.

  1. Kounis Syndrome: Review of Clinical Cases.Cardiovascular & hematological disorders drug targets · 2024
    Review
  2. Article
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 1 institution in 1 country.

Yamasandi Siddegowda ShrimanthDepartment of Cardiology, Post Graduate Institute of Medical Education and Research, Chandigarh, 160012, India.
Krishna Santosh VemuriDepartment of Cardiology, Post Graduate Institute of Medical Education and Research, Chandigarh, 160012, India.
Atit A GawalkarDepartment of Cardiology, Post Graduate Institute of Medical Education and Research, Chandigarh, 160012, India.
Soumitra GhoshDepartment of Cardiology, Post Graduate Institute of Medical Education and Research, Chandigarh, 160012, India.
Jyothi VijayDepartment of Cardiology, Post Graduate Institute of Medical Education and Research, Chandigarh, 160012, India.
Thammannagowda PrarthanaDepartment of Dermatology Venereology Leprology, Post Graduate Institute of Medical Education and Research, Chandigarh, 160012, India.
Bhupendra Kumar SihagDepartment of Cardiology, Post Graduate Institute of Medical Education and Research, Chandigarh, 160012, India. drbhupendrasihag@gmail.com.
Post Graduate Institute of Medical Education and Research · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundKounis syndrome, also known as "allergic myocardial infarction," is a rare co-occurrence of acute coronary syndrome (ACS) in the setting of hypersensitivity reaction to any agent. Non-steroidal anti-inflammatory drugs (NSAIDs) like are often implicated in causing allergic reactions. Here, we present a case of anterior wall myocardial infarction (AWMI) occurred following angioedema secondary to intake of Nimesulide, not described earlier in literature. CASE PRESENTATION: A 45-year-old female developed generalized pruritic, erythematous maculopapular rash, facial puffiness, oral ulcers and hoarseness of voice within few hours following consumption of Nimesulide for fever and body-ache. Due to development of hypotension, electrocardiogram (ECG) was done, which revealed ST elevation in V2-V6, with marked elevation of troponin (TnI) and creatine kinase (CK-MB). He had no chest pain or shortness of breath. Echocardiography showed regional wall motion (RWMA) abnormality in left anterior descending artery (LAD) territory with an ejection fraction of 25%. Coronary angiography showed a complete thrombotic cutoff of LAD, for which Tirofiban infusion was started to decrease thrombus burden. Repeat angiography on next day showed 80% lesion in proximal LAD for which she underwent revascularization with a drug-eluting stent. The patient later showed improvement in cardiac function at 8 months of follow-up.

conclusionsThe occurrence of ACS requiring percutaneous coronary intervention (PCI) in the setting of allergic reactions is rarely reported in the literature. One should be aware of the rare possibility of Kounis syndrome in the setting of hypersensitivity reaction when accompanying features of symptoms suggestive of coronary artery disease co-exists. When indicated, ECG monitoring and cardiac biomarkers in patients with allergic responses help to identify this rare and treatable condition.

Indexed as

Allergic reactionKounis syndromeNimesulidePercutaneous coronary interventionST-segment elevation myocardial infarction

Identifiers

PMID34928466
PMCPMC8688661
OpenAlexW4200501077

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.